Alert archive / Ohio / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 217, NWS Wilmington, OH

July 26, 20124 counties in Ohio

NWS Wilmington, OH issued this severe thunderstorm warning at Jul 26, 2012, 6:13 PM EDT for 4 counties in Ohio. It was in force for 26 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 26, 2012, 6:13 PM EDT (22:13 UTC)
Expired
Jul 26, 2012, 6:39 PM EDT
In force
26 min
Issued by
NWS Wilmington, OH
Area
Storm-based polygon

Counties Clinton County, OH, Fayette County, OH, Greene County, OH, Highland County, OH

The radar

The Cincinnati radar (KILN), 20 km from the middle of the area, began a volume at 22:16 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 26, 6:16 PM EDTTSTM WND DMG3 N Sabina, OHONE TREE DOWNED

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 3 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 26, 1:16 PM EDTSevere Thunderstorm WatchSPC9 hr

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 10.2 hours before the alert went out and 19 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2012-07-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1791 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2012-07-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 262 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1791 J/kg
Mixed-layer CIN
-143 J/kg
Mixed-layer LCL
1055 m above ground
0-6 km bulk shear
36 kt
0-1 km storm-relative helicity
262 m²/s²
0-3 km storm-relative helicity
287 m²/s²
Significant tornado parameter
0.0
Supercell composite
4.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

364 
WUUS51 KILN 262213
SVRILN
OHC027-047-057-071-262300-
/O.NEW.KILN.SV.W.0217.120726T2213Z-120726T2300Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WILMINGTON OH
613 PM EDT THU JUL 26 2012

THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN FAYETTE COUNTY IN CENTRAL OHIO...
  NORTHERN CLINTON COUNTY IN SOUTHWEST OHIO...
  NORTHEASTERN HIGHLAND COUNTY IN SOUTHWEST OHIO...
  SOUTHEASTERN GREENE COUNTY IN WEST CENTRAL OHIO...

* UNTIL 700 PM EDT.

* AT 612 PM EDT...RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF
  PRODUCING WINDS TO 60 MPH. THIS STORM WAS LOCATED NEAR INTERSTATE
  71 AT US ROUTE 68...MOVING EAST AT 25 MPH.

* LOCATIONS IMPACTED INCLUDE...
  SABINA...
  LEESBURG...
  GREENFIELD...

IN ADDITION...BLOOMINGTON...NEW ANTIOCH...MELVIN...REESVILLE...
HIGHLAND...JASPER MILLS...STAUNTON AND EAST MONROE ARE NEAR THE PATH
OF THIS SEVERE THUNDERSTORM.

THIS INCLUDES THE FOLLOWING INTERSTATE...
I-71 BETWEEN MILE MARKERS 48 AND 59...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.

PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
THURSDAY EVENING FOR SOUTHEASTERN INDIANA AND NORTHEASTERN KENTUCKY
AND SOUTHWESTERN OHIO.

&&

LAT...LON 3928 8341 3943 8393 3960 8386 3950 8331
TIME...MOT...LOC 2213Z 288DEG 23KT 3949 8378

$$
3 follow-up statements
928 
WWUS51 KILN 262222
SVSILN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
622 PM EDT THU JUL 26 2012

OHC057-262233-
/O.CAN.KILN.SV.W.0217.000000T0000Z-120726T2300Z/
GREENE OH-
622 PM EDT THU JUL 26 2012

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN GREENE COUNTY HAS
BEEN CANCELLED...

PLEASE REPORT PREVIOUS WIND DAMAGE OR HAIL TO THE NATIONAL WEATHER
SERVICE BY CALLING TOLL FREE...877-633-6772.

LAT...LON 3928 8341 3940 8382 3956 8366 3950 8331
TIME...MOT...LOC 2223Z 288DEG 23KT 3947 8370

$$

OHC027-047-071-262300-
/O.CON.KILN.SV.W.0217.000000T0000Z-120726T2300Z/
CLINTON OH-FAYETTE OH-HIGHLAND OH-
622 PM EDT THU JUL 26 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM EDT
FOR SOUTHERN FAYETTE COUNTY IN CENTRAL OHIO...AND NORTHEASTERN
HIGHLAND AND NORTHEASTERN CLINTON COUNTIES IN SOUTHWEST OHIO...

AT 621 PM EDT...RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM
CAPABLE OF PRODUCING WINDS TO 60 MPH. THIS STORM WAS LOCATED NEAR
MELVIN...MOVING EAST AT 25 MPH.

LOCATIONS IMPACTED INCLUDE...
SABINA...LEESBURG AND GREENFIELD.

IN ADDITION...REESVILLE...HIGHLAND...JASPER MILLS...STAUNTON...EAST
MONROE...NEW MARTINSBURG...ROCK MILLS AND GOOD HOPE ARE NEAR THE PATH
OF THIS STORM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.

PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

&&

LAT...LON 3928 8341 3940 8382 3956 8366 3950 8331
TIME...MOT...LOC 2223Z 288DEG 23KT 3947 8370

$$
713 
WWUS51 KILN 262232
SVSILN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
632 PM EDT THU JUL 26 2012

OHC027-262242-
/O.CAN.KILN.SV.W.0217.000000T0000Z-120726T2300Z/
CLINTON OH-
632 PM EDT THU JUL 26 2012

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN CLINTON COUNTY
HAS BEEN CANCELLED...

PLEASE REPORT PREVIOUS WIND DAMAGE OR HAIL TO THE NATIONAL WEATHER
SERVICE BY CALLING TOLL FREE...877-633-6772.

LAT...LON 3928 8341 3935 8362 3940 8359 3954 8358
      3954 8357 3950 8331
TIME...MOT...LOC 2232Z 288DEG 23KT 3944 8356

$$

OHC047-071-262300-
/O.CON.KILN.SV.W.0217.000000T0000Z-120726T2300Z/
FAYETTE OH-HIGHLAND OH-
632 PM EDT THU JUL 26 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM EDT
FOR SOUTHERN FAYETTE COUNTY IN CENTRAL OHIO...AND NORTHEASTERN
HIGHLAND COUNTY IN SOUTHWEST OHIO...

AT 629 PM EDT...RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM
CAPABLE OF PRODUCING WINDS TO 60 MPH. THIS STORM WAS LOCATED 6 MILES
WEST OF STAUNTON...MOVING EAST AT 25 MPH.

LOCATIONS IMPACTED INCLUDE...
LEESBURG AND GREENFIELD.

IN ADDITION...STAUNTON...EAST MONROE...NEW MARTINSBURG...ROCK MILLS
AND GOOD HOPE ARE NEAR THE PATH OF THIS STORM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.

PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

&&

LAT...LON 3928 8341 3935 8362 3940 8359 3954 8358
      3954 8357 3950 8331
TIME...MOT...LOC 2232Z 288DEG 23KT 3944 8356

$$
994 
WWUS51 KILN 262239
SVSILN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
639 PM EDT THU JUL 26 2012

OHC047-071-262249-
/O.CAN.KILN.SV.W.0217.000000T0000Z-120726T2300Z/
FAYETTE OH-HIGHLAND OH-
639 PM EDT THU JUL 26 2012

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN FAYETTE COUNTY IN
CENTRAL OHIO...AND NORTHEASTERN HIGHLAND COUNTY IN SOUTHWEST OHIO HAS
BEEN CANCELLED...

THE THUNDERSTORM HAS MOVED OUT OF THE WARNED AREA...THEREFORE THE
SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED.

PLEASE REPORT PREVIOUS WIND DAMAGE OR HAIL TO THE NATIONAL WEATHER
SERVICE BY CALLING TOLL FREE...877-633-6772.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 10 PM EDT.

LAT...LON 3928 8341 3935 8362 3940 8359 3954 8358
      3954 8357 3950 8331
TIME...MOT...LOC 2239Z 288DEG 23KT 3943 8350

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 26, 5:21 PM EDT, 52 minutes earlier.

Area forecast discussion, Jul 26, 5:21 PM EDT, 52 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON OH
521 PM EDT THU JUL 26 2012

.SYNOPSIS...
A COLD FRONT WILL CROSS SOUTHEAST THROUGH THE OHIO VALLEY THIS
EVENING. A TRAILING LOW PRESSURE SYSTEM WILL CROSS OUR AREA ON
FRIDAY...BRINGING ADDITIONAL SHOWERS AND THUNDERSTORMS TO THE
REGION. BEHIND THIS LOW...HIGH PRESSURE WILL THEN BRING MORE
SEASONABLE TEMPERATURES AND DRIER CONDITIONS FOR THE WEEKEND.

&&

.NEAR TERM /UNTIL MIDNIGHT TONIGHT/...
HAVE DROPPED THE HEAT HEADLINES FROM THE FORECAST THIS AFTERNOON.
EVEN WITH THE FEW SPOTS SUCH AS LEWIS AND SCIOTO COUNTIES THAT
HAVE NOT GOTTEN THE RAIN YET...READINGS WILL NOT REACH AS HIGH AS
PREVIOUSLY FORECAST WITH INCOMING RAIN EXPECTED.

WHILE THE SEVERE THREAT IS DIMINISHED SIGNIFICANTLY BEHIND THIS
INITIAL LINE OF SEVERE THUNDERSTORMS...CANNOT IN GOOD FAITH REMOVE
THE WATCH BEHIND THE LINE OF CONVECTION. ATMOSPHERE HAS A CHANCE
TO RECHARGE AND WHILE WINDS ARE NOT EXPECTED TO BE AS
STRONG...LARGE HAIL REMAINS A POSSIBILITY WITH STORMS THAT EXHIBIT
STRONG VERTICAL EXTENT. WILL RE-EVALUATE THIS IN ANOTHER HOUR OR
SO TO SEE IF IT IS REASONABLE TO TONE DOWN THE SEVERE WORDING FOR
THIS EVENING.

&&

.SHORT TERM /MIDNIGHT TONIGHT THROUGH FRIDAY NIGHT/...
DID NOT MAKE SWEEPING CHANGES TO THE TEMPERATURE FORECAST FOR THE
NEXT 3 PERIODS BUT DID LOWER HIGHS A BIT IN THE NORTHWEST ON
FRIDAY.

LOWERED POPS TONIGHT BY A BUNCH IN THE 6-12Z TIME FRAME AND EXPECT
THINGS TO RAMP UP QUICKLY TOMORROW MORNING AS THE PROXIMITY OF THE
LOW INTERACTS WITH A RECEPTIVE ATMOSPHERE WITH THE INTRODUCTION OF
DAYTIME HEATING. FEEL THAT THE 3-6Z TIME FRAME THIS EVENING IS A
LITTLE OVERDONE WITH THE CONTINUED HIGHER CHANCES OF RAIN BUT WILL
WAIT UNTIL THE FIRST ROUND OF SEVERE WEATHER CROSSES BEFORE I AM
COMFORTABLE ENOUGH TO SOUND THE ALL CLEAR...PARTICULARLY IN THE
NORTHWEST.

DECREASED THE CHANCE FOR RAIN SIGNIFICANTLY TOMORROW NIGHT ACROSS
THE BOARD AS DRIER AIR WILL FILTER IN BEHIND THE LOW.

&&

.LONG TERM /SATURDAY THROUGH THURSDAY/...
FOR SATURDAY THROUGH MONDAY...MODELS AND ENSEMBLES AT LEAST AGREE
ON THE UPPER LEVEL PATTERN...WITH REGION SITUATED ON EASTERN SIDE
OF PLAINS/ROCKIES RIDGE. FOR SATURDAY...THE COLD FRONT WILL BE TO
OUR EAST...WITH A SFC LOW EXITING NEW ENGLAND. SOME OF THE MODELS
ARE INDICATING A SECONDARY SFC REFLECTION DEVELOPING AS A
SHORTWAVE TROUGH DIVES THROUGH THE GREAT LAKES. COMBINED WITH WEAK
INSTBY...THIS COULD SPARK A FEW SHOWERS/STORMS OVER THE UPPER OHIO
VALLEY. SO HAVE MAINTAINED THE 20 POPS OVER OUR EASTERN TIER OR
TWO OF COUNTIES DURING THE AFTERNOON. OTHERWISE SFC HIGH PRESSURE
WILL BE BUILDING IN FROM THE WEST WITH COOLER AND DRIER AIR
ADVECTING INTO THE CWA. SUNDAY HAS THE HIGHEST FORECAST CONFIDENCE
AS SFC HIGH PRESSURE BUILDS DIRECTLY OVER THE CWA. TEMPERATURES
WILL BE NEAR OR SLIGHTLY BELOW SEASONABLE VALUES WITH FAIRLY LOW
HUMIDITY.

THE GFS TAKES A MORE SLIGHTLY MORE AMPLIFIED TURN BEGINNING
MONDAY...WITH PROJECTIONS OF A DEEPENING EAST COAST LONGWAVE TROUGH.
HOWEVER MODELS REMAIN IN CLOSE ENOUGH AGREEMENT TO TAKE AN ENSEMBLE
APPROACH WITH THE FORECAST. THERE IS CONTINUED AGREEMENT THAT
TUESDAY WILL HAVE THE HIGHEST PCPN CHANCES...AS A SFC BOUNDARY/UPPER
WAVE SAGS DOWN INTO THE AREA. SOME ACTIVITY MAY REACH THE NORTHWEST
BY MONDAY AFTERNOON...AND LINGER INTO WEDNESDAY DEPENDING ON THE
TIMING OF THE DISTURBANCES IN THE NORTHWEST FLOW. AT THIS
TIME...WEAK HIGH PRESSURE IS ANTICIPATED FOR THURSDAY. TEMPERATURES
WILL RISE SLIGHTLY BEGINNING MONDAY...BUT SHOULD NOT VARY
SIGNIFICANTLY FROM AVERAGE THROUGH THE WEEK WITH THE HEAT DOME
REMAINING WELL TO OUR WEST.

&&

.AVIATION /21Z THURSDAY THROUGH TUESDAY/...
UNDER A SOUTHWEST TO WEST FLOW ALOFT...A COLD FRONT WILL SAG
SOUTHEAST INTO THE NRN REACHES OF THE FORECAST AREA OVERNIGHT WHERE
IT WILL LIKELY STALL OUT. OTHERWISE...SHOWER AND THUNDERSTORM
PROBABILITIES WILL BE HIGH THIS AFTERNOON AND EVENING AS
CLUSTERS/LINES OF THUNDERSTORMS MOVE E/SE ACRS THE REGION. THE
MAIN THREAT WILL BE DAMAGING WINDS. MODE OF THUNDERSTORMS ARE
STILL UNCLEAR AT THIS POINT...SO HAVE NOT TRIED TO PINPOINT WIND
STRENGTH AT THE TAFS...KNOWING THAT AMENDMENTS WILL HAVE TO BE
EMPLOYED IF AND WHEN IT BECOMES NECESSARY. LOCALLY HEAVY RAIN WITH
IFR VSBYS AND MVFR CIGS WILL LIKELY OCCUR.

FOR THE OVERNIGHT PERIOD...MODELS SUGGEST THAT DEEPER MOISTURE AND
FORCING WILL SHIFT E/SE OF THE TAF SITES...LEAVING MAINLY A DRY
PERIOD OVERNIGHT. WILL GO WITH VFR CONDITIONS DURING THIS PERIOD.

ON FRIDAY...A DISTURBANCE WILL DIG SE TOWARD THE GREAT LAKES
REGION. THIS WILL PERTURB A WAVE OF LOW PRESSURE ALONG STALLED
OUT FRONTAL BOUNDARY. MOISTURE AND INSTABILITY ASSOCIATED WITH THE
LOW AND DISTURBANCE WILL RESULT IN CONVECTION DURING THE AFTN AND
EVENING HOURS ONCE AGAIN.

OUTLOOK...THUNDERSTORMS ARE POSSIBLE THROUGH FRIDAY NIGHT.

&&

.ILN WATCHES/WARNINGS/ADVISORIES...
OH...NONE.
KY...NONE.
IN...NONE.

&&

SYNOPSIS...FRANKS
NEAR TERM...FRANKS/HICKMAN
SHORT TERM...FRANKS
LONG TERM...SNYDER
AVIATION...HICKMAN
Hazardous weather outlook, Jul 26, 11:06 AM EDT, 7 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON OH
1106 AM EDT THU JUL 26 2012

INZ050-058-059-066-073-074-OHZ026-034-035-042>046-051>054-060-062-
070-071-271515-
WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-RIPLEY-DEARBORN-HARDIN-MERCER-
AUGLAIZE-DARKE-SHELBY-LOGAN-UNION OH-DELAWARE-MIAMI-CHAMPAIGN-CLARK-
MADISON-PREBLE-GREENE-BUTLER-WARREN-
1106 AM EDT THU JUL 26 2012

...HEAT ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL
INDIANA...SOUTHEAST INDIANA...CENTRAL OHIO...MIAMI VALLEY OF
OHIO...SOUTHWEST OHIO AND WEST CENTRAL OHIO.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HEAT ADVISORY.

A SIGNIFICANT SEVERE WEATHER EVENT IS EXPECTED THIS AFTERNOON AND
EVENING ACROSS THE AREA. SEVERAL CLUSTERS OF STRONG TO SEVERE
STORMS ARE EXPECTED TO MOVE THROUGH THE AREA...WITH SEVERAL MODES
OF SEVERE WEATHER POSSIBLE...INCLUDING DAMAGING WINDS...LARGE
HAIL...AND LOCALIZED FLOODING...ESPECIALLY IN URBAN AREAS.
ALSO...ISOLATED TORNADO CAN NOT BE RULED OUT.

THE GREATEST THREAT WILL BE DAMAGING WINDS WHICH MAY CAUSE
SIGNIFICANT AND WIDESPREAD TREE DAMAGE...AND SUBSEQUENT POWER
OUTAGES. LARGE HAIL WILL BE A SECONDARY THREAT.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

SHOWERS AND THUNDERSTORMS WILL DEVELOP FRIDAY AFTERNOON. SOME OF
THE STRONGER STORMS COULD BECOME SEVERE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED THIS AFTERNOON AND
EVENING.

INZ075-080-KYZ089>100-OHZ055-056-061-063>065-072>074-077>082-088-
271515-
OHIO-SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON-CAMPBELL-OWEN-GRANT-
PENDLETON-BRACKEN-ROBERTSON-MASON-LEWIS-FRANKLIN OH-LICKING-
MONTGOMERY-FAYETTE OH-PICKAWAY-FAIRFIELD-CLINTON-ROSS-HOCKING-
HAMILTON-CLERMONT-BROWN-HIGHLAND-ADAMS-PIKE-SCIOTO-
1106 AM EDT THU JUL 26 2012

...EXCESSIVE HEAT WARNING IN EFFECT UNTIL 8 PM EDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST INDIANA...NORTHEAST
KENTUCKY...NORTHERN KENTUCKY...CENTRAL OHIO...MIAMI VALLEY OF
OHIO...SOUTH CENTRAL OHIO AND SOUTHWEST OHIO.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   EXCESSIVE HEAT WARNING.

A SIGNIFICANT SEVERE WEATHER EVENT IS EXPECTED THIS AFTERNOON AND
EVENING ACROSS THE AREA. SEVERAL CLUSTERS OF STRONG TO SEVERE
STORMS ARE EXPECTED TO MOVE THROUGH THE AREA...WITH SEVERAL MODES
OF SEVERE WEATHER POSSIBLE...INCLUDING DAMAGING WINDS...LARGE
HAIL...AND LOCALIZED FLOODING...ESPECIALLY IN URBAN AREAS.
ALSO...ISOLATED TORNADO CAN NOT BE RULED OUT.

THE GREATEST THREAT WILL BE DAMAGING WINDS WHICH MAY CAUSE
SIGNIFICANT AND WIDESPREAD TREE DAMAGE...AND SUBSEQUENT POWER
OUTAGES. LARGE HAIL WILL BE A SECONDARY THREAT.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

SHOWERS AND THUNDERSTORMS WILL DEVELOP FRIDAY AFTERNOON. SOME OF
THE STRONGER STORMS COULD BECOME SEVERE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED.

In the hours before

Special weather statement, Jul 26, 5:43 PM EDT, 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
543 PM EDT THU JUL 26 2012

OHZ074-262215-
HOCKING OH-
543 PM EDT THU JUL 26 2012

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT EASTERN HOCKING COUNTY
THROUGH 615 PM EDT...

AT 542 PM EDT...RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE
EXTENDING FROM 8 MILES NORTHWEST OF OREVILLE TO LAKE LOGAN STATE PARK
TO HOCKING HILLS STATE PARK...MOVING EAST AT 35 MPH.

WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THESE STORMS.

SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE...HOCKING HILLS STATE
PARK...LOGAN AND CARBON HILL.

ALSO...OREVILLE...UNION FURNACE...HAYDENVILLE...STARR AND MURRAY CITY
ARE NEAR THE PATH OF THIS LINE OF STRONG THUNDERSTORMS.

LAT...LON 3947 8216 3947 8227 3938 8229 3939 8250
      3937 8252 3937 8260 3944 8257 3945 8259
      3966 8238 3960 8237 3960 8226 3956 8225
      3956 8215
Special weather statement, Jul 26, 5:49 PM EDT, 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
549 PM EDT THU JUL 26 2012

OHZ062-071-072-262230-
CLINTON OH-GREENE OH-WARREN OH-
549 PM EDT THU JUL 26 2012

...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN WARREN...SOUTHERN
GREENE AND NORTHWESTERN CLINTON COUNTIES THROUGH 630 PM EDT...

AT 546 PM EDT...RADAR INDICATED A STRONG THUNDERSTORM NEAR SPRING
VALLEY...MOVING EAST AT 35 MPH.

WIND GUSTS TO 40 MPH AND ONE HALF INCH DIAMETER HAIL ARE POSSIBLE
WITH THIS STORM.

IN ADDITION...HEAVY RAIN CAN BE EXPECTED WITH THIS STORM.

SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE...XENIA AND JAMESTOWN.

ALSO...MIDDLETON CORNER...LUMBERTON...PAINTERSVILLE...NEW JASPER...
PORT WILLIAM...BOWERSVILLE...BELL CENTER AND ROSEMOOR ARE NEAR THE
PATH OF THIS STRONG THUNDERSTORM.

WATER WILL POND ON ROADS AND MAY QUICKLY FILL ROADSIDE DITCHES AND
SMALL STREAMS.

RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT. IF THIS STORM BECOMES
STRONGER...THEN A WARNING MAY BE NEEDED.

LAT...LON 3973 8365 3955 8367 3951 8409 3969 8411
Local storm report, Jul 26, 5:54 PM EDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
554 PM EDT THU JUL 26 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0438 PM     TSTM WND DMG     4 E DUVALL              39.77N 82.88W
07/26/2012                   PICKAWAY           OH   LAW ENFORCEMENT

            TREES DOWNED

&&

MYRONP
Local storm report, Jul 26, 5:57 PM EDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
557 PM EDT THU JUL 26 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0449 PM     TSTM WND DMG     BALTIMORE               39.85N 82.61W
07/26/2012                   FAIRFIELD          OH   LAW ENFORCEMENT

            TREES AND POWER LINES DOWNED

&&

MYRONP
Special weather statement, Jul 26, 6:01 PM EDT, 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
601 PM EDT THU JUL 26 2012

OHZ071-072-262245-
CLINTON OH-WARREN OH-
601 PM EDT THU JUL 26 2012

...A STRONG THUNDERSTORM WILL AFFECT EASTERN WARREN AND NORTHERN
CLINTON COUNTIES THROUGH 645 PM EDT...

AT 558 PM EDT...RADAR INDICATED A STRONG THUNDERSTORM NEAR KINGMAN...
MOVING EAST AT 40 MPH.

WIND GUSTS TO 40 MPH AND ONE HALF INCH DIAMETER HAIL ARE POSSIBLE
WITH THIS STORM.

IN ADDITION...HEAVY RAIN CAN BE EXPECTED WITH THIS STORM.

SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE...WILMINGTON AND SABINA.

ALSO...BURTONVILLE...PORT WILLIAM...NEW ANTIOCH...MELVIN...
BLOOMINGTON AND REESVILLE ARE NEAR THE PATH OF THIS STRONG
THUNDERSTORM.

WATER WILL POND ON ROADS AND MAY QUICKLY FILL ROADSIDE DITCHES AND
SMALL STREAMS.

RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT. IF THIS STORM BECOMES
STRONGER...THEN A WARNING MAY BE NEEDED.

LAT...LON 3953 8409 3956 8380 3954 8359 3938 8359
      3939 8407
Local storm report, Jul 26, 6:12 PM EDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
612 PM EDT THU JUL 26 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0455 PM     TSTM WND DMG     HEBRON                  39.96N 82.49W
07/26/2012                   LICKING            OH   LAW ENFORCEMENT

            TREES DOWNED

&&

MYRONP

The office that day

Everything else NWS Wilmington, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 25, 8:04 PM EDTSpecial Weather StatementILNMiami41 min
Jul 25, 8:13 PM EDTSpecial Weather StatementILNMiami32 min
Jul 25, 8:26 PM EDTSevere Thunderstorm WarningILNDarke, Miami, Montgomery, Preble34 min
Jul 25, 8:41 PM EDTSpecial Weather StatementILNChampaign49 min
Jul 25, 8:44 PM EDTSevere Thunderstorm WarningILNChampaign, Logan, Miami, Shelby31 min
Jul 25, 8:46 PM EDTAreal Flood AdvisoryILNDarke, Miami, Montgomery, Preble119 min
Jul 25, 8:58 PM EDTSpecial Weather StatementILNMontgomery32 min
Jul 25, 9:36 PM EDTSpecial Weather StatementILNGreene39 min
Jul 26, 1:48 PM EDTSpecial Weather StatementILNLicking27 min
Jul 26, 2:20 PM EDTSpecial Weather StatementILNMiami25 min
Jul 26, 2:30 PM EDTSpecial Weather StatementILNPreble30 min
Jul 26, 2:42 PM EDTSpecial Weather StatementILNLogan33 min
Jul 26, 2:46 PM EDTSpecial Weather StatementILNMiami29 min
Jul 26, 2:56 PM EDTSpecial Weather StatementILNMontgomery34 min
Jul 26, 3:01 PM EDTSevere Thunderstorm WarningILNChampaign, Clark, Greene, Miami, Montgomery44 min
Jul 26, 3:08 PM EDTSevere Thunderstorm WarningILNMontgomery, Preble52 min
Jul 26, 3:10 PM EDTAreal Flood AdvisoryILNChampaign, Logan, Shelby3 hr
Jul 26, 3:11 PM EDTSpecial Weather StatementILNChampaign, Union34 min
Jul 26, 3:17 PM EDTSpecial Weather StatementILNHamilton28 min
Jul 26, 3:23 PM EDTSevere Thunderstorm WarningILNClermont, Hamilton, Warren52 min
Jul 26, 3:25 PM EDTSpecial Weather StatementILNUnion35 min
Jul 26, 3:28 PM EDTSpecial Weather StatementILNClark, Madison32 min
Jul 26, 3:29 PM EDTSevere Thunderstorm WarningILNChampaign, Delaware, Franklin, Madison, Union46 min
Jul 26, 3:36 PM EDTSevere Thunderstorm WarningILNClark, Fayette, Greene, Madison, Montgomery39 min
Jul 26, 3:40 PM EDTSpecial Weather StatementILNClermont35 min
Jul 26, 3:42 PM EDTSevere Thunderstorm WarningILNBrown, Clermont, Hamilton48 min
Jul 26, 3:47 PM EDTSevere Thunderstorm WarningILNDelaware, Franklin, Licking, Madison, Union43 min
Jul 26, 3:51 PM EDTSevere Thunderstorm WarningILNFranklin, Madison, Pickaway39 min
Jul 26, 3:59 PM EDTSpecial Weather StatementILNPickaway31 min
Jul 26, 4:00 PM EDTAreal Flood AdvisoryILNDelaware, Franklin, Madison, Union2 hr
Jul 26, 4:09 PM EDTSevere Thunderstorm WarningILNFairfield, Licking66 min
Jul 26, 4:14 PM EDTSevere Thunderstorm WarningILNFayette, Madison31 min
Jul 26, 4:14 PM EDTSevere Thunderstorm WarningILNBrown, Clermont, Clinton, Highland46 min
Jul 26, 4:25 PM EDTSevere Thunderstorm WarningILNFairfield, Fayette, Franklin, Hocking, Licking, Madison and 1 more65 min
Jul 26, 4:32 PM EDTSpecial Weather StatementILNBrown28 min
Jul 26, 4:42 PM EDTSevere Thunderstorm WarningILNAdams, Fayette, Highland, Hocking, Pickaway, Pike and 1 more48 min
Jul 26, 4:54 PM EDTSevere Thunderstorm WarningILNAdams, Brown, Pike, Scioto66 min
Jul 26, 4:59 PM EDTSevere Thunderstorm WarningILNHocking46 min
Jul 26, 5:04 PM EDTSpecial Weather StatementILNPreble26 min
Jul 26, 5:15 PM EDTSpecial Weather StatementILNChampaign, Logan45 min
Jul 26, 5:26 PM EDTSevere Thunderstorm WarningILNHocking, Pike, Ross49 min
Jul 26, 5:43 PM EDTSpecial Weather StatementILNHocking32 min
Jul 26, 5:49 PM EDTSpecial Weather StatementILNGreene41 min
Jul 26, 5:56 PM EDTSevere Thunderstorm WarningILNAdams, Pike, Scioto64 min
Jul 26, 6:01 PM EDTSpecial Weather StatementILNClinton44 min
Jul 26, 6:41 PM EDTSpecial Weather StatementILNClermont, Clinton, Hamilton, Highland, Warren49 min
Jul 26, 7:07 PM EDTSevere Thunderstorm WarningILNHighland, Pike, Ross38 min
Jul 26, 7:19 PM EDTSevere Thunderstorm WarningILNAdams, Brown, Highland, Pike41 min
Jul 26, 7:22 PM EDTSevere Thunderstorm WarningILNClermont, Clinton, Highland, Warren24 min
Jul 26, 7:45 PM EDTSpecial Weather StatementILNPike30 min
Jul 26, 7:57 PM EDTSpecial Weather StatementILNAdams33 min

Nearby

Severe Thunderstorm Warnings in Ohio, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.